MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A purchaser reported that at the time of intraocular lens (iol) implantation, when the lens package was opened, it was already verified that the lens was damaged and strap was broken (broken haptic).Therefore, the surgery was not completed and the patient was left aphakic and another lens was implanted after three days.The surgery was a success.
 
Additional Manufacturer Narrative
The product was returned.One haptic is broken off with a piece of lens material and returned loose in the lens case.The optic is broken and crushed by two posts in the lens case.All product and batch history records are quality reviewed prior to product release.The lens was damaged.Due to the absence of clinical solution on the returned sample the root cause is potentially manufacturing related.If the lens becomes misaligned in the lens case lens damage may occur.Photos were available in the file.Two photos showed the carton (edge and posterior).Two photos displayed the lens in the same position.The lens was shown outside the well area of the lens case base, positioned posterior surface up.One haptic was broken from the optic.This haptic was also in the photo placed next to the lens.There appeared to be a portion of optic material at the gusset area of the broken haptic.The optic appeared crushed in the area where the broken haptic insertion area would have been located.Another area of the optic edge also appeared crushed.A light source glare was observed on the optic.It cannot be verified from the photos if viscoelastic was present on the lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17496384
Report Number1119421-2023-01426
Device Sequence Number16780151
Product Code HQL
UDI-Device Identifier00380650699275
UDI-Public00380650699275
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberMA60MA
Device Catalogue NumberMA60MA.040
Device Lot Number12667365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2023
Initial Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight65 KG